Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2007, 6:14 PM MDT for Teller County, Colorado. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 6:14 PM MDT (00:14 UTC)
- Expired
- Jun 2, 2007, 6:29 PM MDT
- In force
- 15 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Teller County, CO
The radar
The Pueblo radar (KPUX), 90 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 030014 SVRPUB COC119-030100- /O.NEW.KPUB.SV.W.0071.070603T0014Z-070603T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 614 PM MDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TELLER COUNTY IN CENTRAL COLORADO... * UNTIL 700 PM MDT... * AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR VICTOR...OR 24 MILES SOUTHWEST OF COLORADO SPRINGS... AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL TELLER COUNTY...AND CRIPPLE CREEK AND VICTOR. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3883 10520 3870 10532 3868 10501 3875 10496 $$
1 follow-up statement
000 WWUS55 KPUB 030029 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 629 PM MDT SAT JUN 2 2007 COC119-030039- /O.CAN.KPUB.SV.W.0071.000000T0000Z-070603T0100Z/ TELLER CO- 629 PM MDT SAT JUN 2 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN TELLER COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA...ALONG WITH SOME HEAVY RAIN UNTIL 645 PM IN EXTREME SOUTHERN TELLER COUNTY. LAT...LON 3883 10520 3870 10532 3868 10501 3875 10496 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:16 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 2, 2:16 PM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 216 PM MDT SAT JUN 2 2007 .SHORT TERM... CAPES RUNNING 1000 J/KG OR HIGHER ALONG AND WEST OF I-25 AND ALONG THE RATON MESA...WITH STORMS FIRING OVER THE MOUNTAINS THEN DROPPING SOUTHEAST WITH WEAK NORTHWEST FLOW ALOFT. 0-6 KM SHEAR GENERALLY LESS THAN 30 KNOTS...WITH THREAT LIMITED TO MAINLY LOW END SEVERE HAIL ALONG I-25 THROUGH THE EVENING. MIGHT GET ONE OR 2 CELLS TO PRODUCE SOME LARGER HAIL (<1.25) SOUTH OF THE ARKANSAS RIVER WHERE INSTABILITY IS MAXIMIZED. APPEARS UPWARD MOTION IS AIDED BY SOUTHWARD MOVING UPPER TROUGH AND ACCOMPANYING WEAK 250 MB JET STREAK OVER SRN WY. WILL RUN WITH SCATTERED POPS OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR FOR THIS EVENING...ISOLATED ELSEWHERE. WOULD EXPECT STORMS TO END/PUSH EAST OF THE AREA AFTER 05Z OR SO. VERY SIMILAR WEATHER SCENARIO FOR SUNDAY...WITH NWLY FLOW ALOFT OVERLAYING WEAK LOW LEVEL UPSLOPE AND MODERATE INSTABILITY ON THE PLAINS. ANOTHER WEAK UPPER JET NOSES INTO THE STATE BY AFTERNOON...AND WITH 500/600 MB WIND SPEEDS INCREASING 5-10 KNOTS VERSUS TODAY...MIGHT HAVE A FEW MORE LONGER LIVED STORMS. NORTH END OF THE SWODY2 OUTLOOK NOSES INTO THE AREA SOUTH OF ARKANSAS RIVER...WHICH APPEARS REASONABLE AT THIS POINT. WILL INCREASE POPS SLIGHTLY OVER THIS AREA...WITH FEW OTHER CHANGES NEEDED. --PETERSEN .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) ANY ISOLATED TO SCATTERED CONVECTION SHOULD WANE WITH LOSS OF HEATING DURING THE EVENING HOURS SUNDAY NIGHT...UNLESS SOME UNDETECTED MINOR SHORTWAVE ALLOWS IT TO LAST LONGER. SKIES SHOULD BE DRY AFTER MIDNIGHT...AND PERSISTENCE NORTH-NORTHWEST FLOW ALOFT AND LIMITED MOISTURE CONTINUES. THE NORTH NORTHWEST FLOW ALOFT AND WEAK UPSLOPE AT THE SURFACE...AND SOME MOISTURE...WILL GENERATE MORE ISOLATED CONVECTION MONDAY AFTERNOON AND EVENING. BULK SHEAR VALUES ONLY 25-30 KTS...AND CAPES FORECAST TO BE UNDER 500 J/KG. THE THREATS WILL BE LIGHTNING ...NON-SEVERE HAIL AND WIND GUSTS. NAM12 PREDICTS THAT THE SHORTWAVE RIDGE TO OUR WEST WILL MOVE IN ON TUESDAY. THIS WILL ELEVATE HIGH TEMPERATURES INTO 80S AND LOWER 90S ACROSS THE PLAINS AND 60S TO NEAR 80 IN THE MOUNTAINS AND HIGH VALLEYS. WITH A LIMITED AMOUNT OF MOISTURE...ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP ACROSS THE HIGHER TERRAIN FIRST AND MOVE INTO THE PLAINS OR DEVELOP OVER PARTS OF THE LOWER TERRAIN THROUGH THE AFTERNOON AND INTO THE EVENING. FOR THE PAST TWO RUNS... THE GFS40 HAS ADVERTISED A VIGOROUS SHORTWAVE PUSHING INTO THE GREAT BASIN TUESDAY NIGHT...THEN SWEEPING OVER COLORADO WEDNESDAY...WITH A SLIGHT NEGATIVE TILT TO THE TROUGH. HOWEVER...IT ALSO DEPICTS THAT THE DRY LINE WILL BE WELL EAST OF COLORADO WITH MAXIMUM HEATING AND UPPER FORCING IN THE AFTERNOON. IF THIS OCCURS...CONVECTION WILL BE QUITE LIMITED...BUT STAY TUNED FOR MOISTURE UPDATES. THIS SYSTEM WILL CERTAINLY BRING BREEZY TO WINDY CONDITIONS TO THE CWFA WEDNESDAY AND WEDNESDAY EVENING. TEMPERATURES COULD STILL BE QUITE WARM EARLY WEDNESDAY AFTERNOON...WITH SOME LOWER 90S ACROSS THE PLAINS. WITH THE PASSAGE OF THIS SYSTEM...THE REST OF THE WEEK WILL FEATURE MODERATE ZONAL FLOW ALOFT...PERHAPS SWITCHING TO WEST- SOUTHWEST FLOW BY THE WEEKEND. DIFFICULT OR IMPOSSIBLE TO TIME ANY MINOR SHORTWAVES IN THE FLOW ATTM...SO THE FORECAST WILL HAVE ISOLATED POPS EACH AFTERNOON AND EVENING....WITH HIGH TEMPERATURES IN THE MID 70S TO 80S ACROSS THE PLAINS...AND 50S TO MID 70S IN THE MOUNTAINS AND HIGH VALLEYS. -TLM- && .AVIATION... SCATTERED THUNDERSTORMS NEAR KCOS AND KPUB THROUGH ABOUT 02Z...ALTHOUGH CLOUD BASES REMAIN FAIRLY HIGH WITH ONLY SOME VERY BRIEF MVFR CONDITIONS EXPECTED. ERRATIC WINDS AND HAIL UP TO NICKEL SIZE THE MAIN THREATS. FOR KALS...VERY ISOLATED STORMS FIRING UP OVER THE SAN LUIS VALLEY...WITH MOST ACTIVITY REMAINING CLOSE TO THE MOUNTAINS THROUGH 20Z. A BRIEF THUNDERSTORM IS POSSIBLE AT KALS AFTER 21Z...THOUGH MORE LIKELY SCENARIO WILL BE ERRATIC AND GUSTY WINDS FROM 21-00Z AS THUNDERSTORM OUTFLOWS MOVE ACROSS. --PETERSEN && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/13
Hazardous weather outlook, Jun 2, 6:12 AM MDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 612 AM MDT SAT JUN 2 2007 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 612 AM MDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS PORTIONS OF CENTRAL...SOUTH CENTRAL...EAST CENTRAL...AND SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. THE GREATEST THREAT FOR THUNDERSTORMS SHOULD BE WEST OF THE INTERSTATE 25 CORRIDOR NEAR PIKES PEAK...WET MOUNTAINS...SANGRE DE CRISTO MOUNTAINS...AND SOUTHERN FOOTHILLS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH IN THESE AREAS. HIGH CLOUD BASE THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE...UPPER ARKANSAS RIVER VALLEY...AND SAN LUIS VALLEY WILL MAINLY PRODUCE WIND GUSTS UP TO 45 MPH AND POSSIBLY HAIL UP TO 1/4 INCH IN DIAMETER. CLOUD TO GROUND LIGHTNING WILL BE ANOTHER THREAT FROM THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS WHERE A FEW STRONG STORMS WILL BE POSSIBLE BOTH SUNDAY AND MONDAY. HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. SUMMERLIKE TEMPERATURES ARE EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST FOR TUESDAY AND WEDNESDAY...WHICH WILL CAUSE HIGHER ELEVATION SNOW MELT TO PEAK BY MID WEEK. THIS WILL CAUSE HIGH RATES OF FLOWS TO CONTINUE ON AREA RIVERS AND STREAMS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 2, 4:15 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 5 NNE CRIPPLE CREEK 38.81N 105.14W
06/02/2007 E0.88 INCH TELLER CO TRAINED SPOTTER
&&
EPETERSELocal storm report, Jun 2, 4:17 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL PUEBLO WEST 38.35N 104.72W
06/02/2007 E0.75 INCH PUEBLO CO NWS EMPLOYEE
FEW AT 410 PM.
&&
JKHLocal storm report, Jun 2, 4:20 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 NNE CRIPPLE CREEK 38.81N 105.14W
06/02/2007 E0.88 INCH TELLER CO TRAINED SPOTTER
0413 PM HAIL PUEBLO WEST 38.35N 104.72W
06/02/2007 E0.75 INCH PUEBLO CO NWS EMPLOYEE
FEW AT 410 PM.
&&
CORRECTED TIME OF CRIPPLE CREEK HAIL REPORT.
EPETERSELocal storm report, Jun 2, 4:46 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL FALCON 38.93N 104.62W
06/02/2007 M0.75 INCH EL PASO CO TRAINED SPOTTER
0442 PM HAIL FALCON 38.93N 104.62W
06/02/2007 M1.00 INCH EL PASO CO TRAINED SPOTTER
HAIL FELL 435 PM THROUGH 440 PM.
&&
MWLocal storm report, Jun 2, 4:56 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 2 WNW CRIPPLE CREEK 38.76N 105.21W
06/02/2007 M1.00 INCH TELLER CO PUBLIC
&&
MWLocal storm report, Jun 2, 6:09 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL PENROSE 38.43N 105.01W
06/02/2007 M1.00 INCH FREMONT CO TRAINED SPOTTER
&&
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 65 min |
| Jun 2, 8:23 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 97 min |
| Jun 3, 1:45 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 52 min |
| Jun 3, 1:53 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 97 min |
| Jun 3, 2:32 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 41 min |
| Jun 3, 2:43 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 62 min |
| Jun 3, 3:21 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 62 min |
| Jun 3, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 62 min |
| Jun 3, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 61 min |
| Jun 3, 5:23 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.